How to Stop Using Acne Products
Many acne products are designed to reduce the amount of oil and bacteria that clog pores and lead to breakouts. Although using these products can be an effective way to reduce or eliminate acne, they also can lead to skin dryness or be inconvenient or expensive to use. People who wish to discontinue their current acne product should learn the proper way to do so to prevent acne breakouts from returning.
Check with your dermatologist if you are using medication. Some medications should be stopped gradually, so always ask your dermatologist for discontinuation instructions regarding your specific medication.
Create a plan to prevent acne from reoccurring. This may include eating healthy foods, avoiding stress, regularly washing with gentle skin care products or using noncomedogenic or nonacengenic lotions, suggests kidshealth.org.
Stop using the products. Continue to clean your skin regularly, but avoid abrasive soaps, toners, astringents and masks. These may irritate the skin and make future breakouts more likely, according to the American Academy of Dermatology.
Monitor your skin for changes. Examine how well you have been following your acne prevention treatment plan if you find that your acne is reoccurring.
Ask for additional treatment recommendations if you are unable to control acne breakouts without the use of your acne product. Ask a pharmacist for advice on over-the-counter acne products or consult a dermatologist for other treatment options.
With nearly endless options available for both over-the-counter and prescription acne treatment prod...
Overview Murad is a company with a lot of irons in the beauty products fire. Based in California, th...
Acne occurs when the skin's oil glands produce a large amount of oil and the oil combines with dead ...
Acne is defined as an inflammatory skin condition that causes pimples, blackheads, clogged pores, an...
Overview Tazorac is the brand name of the topical acne medication called tazarotene. It is a mainsta...
Acne is a common skin problem that occurs when excess skin oil, called sebum, combines with dead cel...